Alert archive / Ohio / River Flood Watches in 2011

River Flood Watch 41, NWS Northern Indiana

May 24, 2011Defiance County, Fulton County, Williams County, Ohio

NWS Northern Indiana issued this river flood watch at May 24, 2011, 10:07 AM EDT for Defiance County, Fulton County, Williams County, Ohio. It took effect at May 26, 2011, 12:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 24, 2011, 10:07 AM EDT (14:07 UTC)
In effect from
May 26, 2011, 12:00 PM EDT
Expired
May 25, 2011, 6:13 PM EDT
In force
Issued by
NWS Northern Indiana
Flood severity
None

Counties Defiance County, OH, Fulton County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 109 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tiffin River at Stryker (STRO1). The gauge peaked at 12.46 ft at May 26, 2011, 6:00 PM EDT.

actionminormoderate101505/2405/2505/26
Action stage
9 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
16.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood watch went out at May 24, 5:01 AM EDT, 5 hours 6 minutes earlier.

Area forecast discussion, May 24, 5:01 AM EDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
501 AM EDT TUE MAY 24 2011

.SHORT TERM...
TODAY THROUGH WEDNESDAY NIGHT. DIFFUSE BNDRY LAYING OUT ACRS CWA
THIS AM WITH LLVL DPS/THETA-E POOLING THROUGH SRN CWA. ANTICIPATE
LULL IN CONVECTION THIS AM. HOWEVER AIRMASS ACRS SRN CWA TO BCMS
WEAKLY UNSTABLE WITH DIURNAL HEATING WITH SBCAPES TO 1000 J/KG
COINCIDENT WITH WEAK VORT...ACRS ERN IA THIS AM PER WV
IMAGERY...MOVG EWD THRU SRN GRTLKS THIS AFNT...ANTICIPATE LOW
CHANCES FOR CONVECTIVE INITIATION...HIEST FAR SRN CWA. WEAK CROSS
BOUNDARY FLOW ALSO INCRS THIS AFTN AIDING IN PARCEL ASCENT. WRT
TEMPS TDY TIGHTENED GRADIENT ESPLY IN LAKE SHADOW. EXPECT SHRA/TSRA
TO LARGELY BE DIURNALLY DRIVEN WITH CHCS WANING TNGHT. AS MIDLVL
CYCLONE MARCHES EWD THRU PLAINS WL SEE INCRSD CROSSFNTL 8H FLOW WITH
AND ELEVATED CONVECTION PONTL AGAIN SWRN CWA. THIS STRONG/DEEP
VORTEX JUST NOW PEELING OFF INTO OREGON WL EMERGE OFF LEE OF CNTL
ROCKIES TO CNTL KS TUE NIGHT TO CNTL OR ERN MO BY DAYBREAK THU.
LARGE SCALE MODELS IN DECENT AGREEMENT AND HAVE GONE TO SREF/NAM FOR
FINER DETAILS. MODEL DEPICTION WED AFNT INTO WED NIGHT IS INCRNGLY
ANALOGOUS TO TORNADIC 5H COLD CORE LOW PER DAVIES/GUYER. QUESTIONS
REMAIN ON HOW FAR NWD/AND SOON WARM SECTOR WL REACH...HOWEVER
WDSPREAD SEVERE EVENT WITH SREF/NAM 0-6KM SHEAR 45-55 KTS AS SWRLY
5H JETLET OF 60-70 KTS LIFTS FM SERN MO INTO ECNTL IL LATE WED AFTN
AND SBCAPES AROUND 2000-2500 J/KG ACRS SRN CWA BY WED EVE WITH TAP
INTO MUCH GRTR /4000 J/KG/ INSTABILITY S-SW. MULTIPLE TRIPLE POINTS
BNDRIES FOUND IN FINE DETAILS IN WITH MULTIPLE 5H JETLETS KEEPING
GOMEX TAP THROUGH MUCH OF NIGHT. PROXIMITY OF MOST FAVORED TORNADO
POTNL ENTERS SWRN/SRN CWA OVERNIGHT WED NIGHT...THOUGH PERHAPS TOO
LATE SHOULD TSRA CONSOLIDATION WITH HEIGHTENED DMG WIND THREAT AS
BULK LYR SHEAR AND STORM MOTION VECTOR DIFFERENCES DIMINISH. STILL
IF SHIFT FM DISCRETE CELLS TO LEWP OCCURS...STILL FAIR POTNL FOR
MESOVORTS/MESOCYCLONES AFTR SUNSET GIVEN BLS AND 0-1KM HELICAL WIND
PROFILES WITH 0-1KM HELICITY  200-300 M2/S2 ERLY WED NIGHT ACRS SRN
CWA. LARGE HAIL ALSO PSBL WITH LARGE AMOUNT OF CAPE WITHIN HAIL
GROWTH ZONE AND FAVORABLE 10.5-11.5 WET BULB ZERO HGHTS. DY2
AFTN-NIGHT HIGHLIGHTED FOR SVR MENTION...PSBLY PROTRACTED/MULTIPLE
EVENTS.

&&

.LONG TERM...

THURSDAY THROUGH MONDAY

THE HEAVY DOMINANCE OF THE NORTHERN STREAM IN THE REGION IS BEING
INCREASINGLY PROGGED TO END IN THE LONG TERM PERIOD. FORECAST MODELS
AND MEAN ENSEMBLES ARE GENERALLY ALL ON BOARD WITH SUPPORTING MASSIVE
HEIGHT FALLS ACROSS THE NORTHERN ATLANTIC/RETREAT OF THE
SEMI-PERMANENT HUDSON BAY VORTEX NORTH/AND WESTERN NOAM TROUGHING PER
CONTINUED ACTIVE NORTHER PAC FLOW WITH TROUGH RELOADING. THIS
TRANSITION WOULD LIKELY SUPPORT AN END TO THE WET PATTERN THAT THE
REGION HAS BEEN LOCKED IN...BEING REPLACED BY A MASSIVE EASTERN
CONUS RIDGE. SIGNALS FOR THIS EVOLUTION ARE GROWING AND BECOMING
MORE PERSISTENT IN MODEL PROGS...HENCE HAVE STARTED TO TREND IN
THIS DIRECTION LATE IN THE PERIOD. OTHERWISE...THE EARLY PORTION OF
THE PERIOD WILL FEATURE THE INFLUENCE OF AT LEAST ONE UPPER IMPULSE
AND SFC REFLECTION WITH A POSSIBLE LEAD HEIGHT RISE IMPULSE AFFECTING
THE REGION BY SAT. HAVE ADJUSTED POPS IN THE PERIOD FOLLOWING CLOSE
TO A PREFERRED ECMWF/MEAN GEFS BLEND DUE TO HANDLING OF MID LEVEL
HEIGHTS AND FLOW.

THUR-FRI...FORECAST MODELS CONTINUE TO WAVER ON THE SPEED OF THE
EXPECTED MIDLEVEL IMPULSE DURING THIS PERIOD. PREFERENCE HAS BEEN
TOWARD A SLIGHTLY MORE PROGRESSIVE SOLUTION WITH A LIKELY EXIT OF
THE PRECIP BY FRI MORNING. INCREASED POPS TO LIKELY FOR THE ENTIRE
FA THUR...WITH HIGH CHANCE THUR NIGHT. TRENDED TEMPS AND
DEWPOINTS UP GIVEN SLIGHT NORTHERN BIAS TO THE SYSTEM TRACK. THE GFS
BRINGS AN IMPULSE QUICKLY INTO THE REGION BY LATE FRIDAY NIGHT...A
FAST OUTLIER AS COMMON WITH THE GFS. WAS GOING TO OPT FOR A DRY
PERIOD GIVEN A PREFERRED SLOWER SOLUTION TO THIS LEAD WAVE...WHICH
MAY TRACK WELL NORTH OF THE REGION IF ECMWF TRENDS VERIFY...BUT
SIDED WITH A LOW CHANCE MENTION FOR A SHOWER GIVEN COLLAB.

SAT-MON...RIDGING PREFERRED IN THE PERIOD...WITH A POSSIBLE LEAD WAA
WAVE SUPPORTING A  SHOWER SAT. TRENDED TEMPS UP WITH GUIDANCE
TRENDS...MUCH WARMER READING PROBABLE IF STAUNCHER RIDGING VERIFIES
AS IN THE 00Z ECMWF. STILL VERY LEARY OF THE INFLUENCE OF SEVERAL
UPPER FLOW MAXIMA EXITING THE PAC REGION AND THEIR INFLUENCE ON THE
DEGREE OF EASTERN CONUS RIDGING/WESTERN CONUS TROUGH DEPTH/POSITION.
HENCE...WILL CONTINUE WITH ONLY MINOR TRENDS UNTIL BETTER RUN-RUN
CONSISTENCY IS MET AND STRONGER SIGNALS ARE ESTABLISHED. IF THE 00Z
ECMWF VERIFIES...THE REGION COULD BE IN STORE FOR AN EARLY SUMMER
HEAT WAVE NEXT WEEK GIVEN H85 TEMPS NEAR 20 C WITH SFC DEWPOINTS
INTO THE 70S F.

&&

.AVIATION /06Z TAFS/...
DIFFICULT FCST WRT CHANCE OF BR/STRATUS FORMATION NEAR DAYBREAK.
CURRENT LAPS SNDGS SUGGEST DECENT T/TD SPREAD AOB DVLPG SFC BASED
INVERSION TO 950 MB. WRFARW MAINTAINS VEERING SFC WIND ALBEIT LIGHT
THROUGH AM HOURS GRDLY ADVECTING DRIER NEAR SFC DPS...AS SUCH HAVE
TRENDED MORE OPTIMISTIC IN NEAR TERM WITH TEMPO MVFR BR TOWARD
DAYBREAK. CHC FOR CONVECTION ALONG SOUTH OF ROUTE 30 LATER THIS AFTN
ALONG/SOUTH OF DIFFUSE FNTL BNDRY WITH NMRS BNDRY INTERACTIONS TO
HELP SPAWN SCT SHRA/TSRA...BUT GIVEN NONDESCRIPT FORCING/
QUESTIONABLE TIMING RELUCTANT TO INCLUDE MORE THAN LATE AFTERNOON/
EVE SHRA/CB MENTION AT KFWA.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...MURPHY
LONG TERM...JC
AVIATION...MURPHY
Hazardous weather outlook, May 24, 6:03 AM EDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
603 AM EDT TUE MAY 24 2011

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-251015-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
603 AM EDT TUE MAY 24 2011 /503 AM CDT TUE MAY 24 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT...PRIMARILY ALONG AND SOUTH OF ROUTE 24.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE LIKELY WEDNESDAY INTO THURSDAY. THERE IS A
SIGNIFICANT CHANCE OF SEVERE STORMS LATE WEDNESDAY AFTERNOON
THROUGH WEDNESDAY NIGHT. DAMAGING WIND GUSTS AND LARGE HAIL ARE
THE MAIN THREATS...HOWEVER AN ISOLATED TORNADO CAN NOT BE RULED
OUT AT THIS TIME. LOCALIZED FLOODING COULD ALSO OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED WEDNESDAY AFTERNOON AND
WEDNESDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-251015-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
603 AM EDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SMALL CHANCE OF THUNDERSTORMS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE LIKELY WEDNESDAY INTO THURSDAY. THERE IS A
SIGNIFICANT CHANCE THAT STORMS WILL BE SEVERE LATE WEDNESDAY
AFTERNOON THROUGH WEDNESDAY NIGHT. WIND GUSTS TO 50 KNOTS AND
LARGE HAIL ARE THE MAIN THREATS. HIGH WAVES ARE POSSIBLE IN AND
NEAR STORMS.

THERE IS A HIGH RISK OF RIP CURRENTS THURSDAY AND FRIDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

INZ003-MIZ077-251015-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
603 AM EDT TUE MAY 24 2011 /503 AM CDT TUE MAY 24 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SMALL CHANCE OF THUNDERSTORMS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE LIKELY WEDNESDAY INTO THURSDAY. THERE IS A
SIGNIFICANT CHANCE OF SEVERE STORMS LATE WEDNESDAY AFTERNOON
THROUGH WEDNESDAY NIGHT. DAMAGING WIND GUSTS AND LARGE HAIL ARE
THE MAIN THREATS...HOWEVER AN ISOLATED TORNADO CAN NOT BE RULED
OUT AT THIS TIME. LOCALIZED FLOODING COULD ALSO OCCUR.

THERE IS A HIGH RISK OF RIP CURRENTS THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED WEDNESDAY AFTERNOON AND
WEDNESDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 10:51 PM EDTRiver Flood WatchIWXCass, Miami, Wabash11 hr
May 23, 10:51 PM EDTRiver Flood WatchIWXAllen, DeKalb43 hr
May 23, 11:05 PM EDTRiver Flood WarningIWXAllen, Huntington, Wabash9 hr
May 23, 11:13 PM EDTSpecial Weather StatementIWXFulton17 min
May 24, 9:56 AM EDTRiver Flood WarningIWXAdams, Allen8 days
May 24, 3:36 PM EDTSpecial Weather StatementIWXBlackford, Jay24 min
May 24, 4:15 PM EDTSpecial Weather StatementIWXAllen60 min
May 24, 5:17 PM EDTSpecial Weather StatementIWXAllen58 min
May 24, 5:22 PM EDTSpecial Weather StatementIWXWhite53 min
May 24, 5:36 PM EDTSevere Thunderstorm WarningIWXWhite40 min
May 24, 6:13 PM EDTSpecial Weather StatementIWXPulaski62 min
May 24, 6:54 PM EDTSpecial Weather StatementIWXBlackford, Grant66 min
May 24, 7:02 PM EDTSevere Thunderstorm WarningIWXGrant58 min
May 24, 7:28 PM EDTAreal Flood AdvisoryIWXGrant2 hr

Nearby

River Flood Watches in Ohio, 2011Every river flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.